MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Orthopedics · 2008

Serotonin toxicity as a consequence of linezolid use in revision hip arthroplasty.

Mason Lyndon W, Randhawa Kiran S, Carpenter Eleanor C

Клинический случайСтатьяПеревод в очереди

Аннотация

Linezolid is the first in a new group of antibiotics called oxazolidinones. As a potent antimicrobial, it has activity against methicillin-resistant Staphylococcus aureus (MRSA), vancomycin-resistant Enterococcus, penicillin-resistant Streptococcus pneumoniae, and macrolide-resistant streptococci. There are several documented case reports of serotonin toxicity when used with selective serotonin reuptake inhibitors. The symptoms of serotonin syndrome are alteration of mental state, autonomic dysfunction, and neuromuscular disorders. This article presents a case of an interaction of the serotonin reuptake inhibitor venlafaxine and linezolid and the possible diagnostic problems that can occur. A 58-year-old woman presented with signs of systemic infection. Her medical history included bladder resection for transitional cell carcinoma, bilateral total hip arthroplasty (THA), and depression, for which she was on venlafaxine. Serological and imaging investigations revealed MRSA infection of the bilateral THA. The patient was started on vancomycin and rifampicin intravenously. As intravenous access was becoming problematic and long-term antibiotics were needed, treatment was changed to oral linezolid and oral rifampicin. Four days after the commencement of linezolid, the patient was acutely disorientated with generalized cerebellar signs and no autonomic dysfunction. A computed tomography scan of the head and lumbar puncture revealed no abnormal findings. A diagnosis of serotonin toxicity was made. The patient recovered when linezolid and venlafaxine were discontinued and supportive measures were provided. Linezolid is a popular choice of antibiotic, especially for the treatment of orthopedic-related MRSA infections. Patients who commonly require linezolid as an antimicrobial are those with complex infections where other antibiotic treatment has failed. It is therefore important to be vigilant with linezolid use. Physicians should be aware of the nonspecific presentation of serotonin symptoms and the treatment.

Для цитирования: Mason Lyndon W, Randhawa Kiran S, Carpenter Eleanor C. Serotonin toxicity as a consequence of linezolid use in revision hip arthroplasty.. Orthopedics. 2008.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.